It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-19-2004, 09:31 PM   #1
Veteran
(male)
 
Join Date: Oct 2004
Location: US
Posts: 450
Benit HB User
Odd sensations + Wellbutrin!?

My shrink has no idea what to do about all these strange physical sensations I'm getting, which started after an extremely abusive relationship with prescription amphetamines. I took low doses of Dexedrine, only 20-30mg a day, but got extremely potent effects for a long time--I have a history of hypersensitivity to stimulant drugs, I can even get euphoric from 300mg of caffeine, etc. So, after the addiction ended 2-3 months ago, I am still left with a lot of the symptoms that developed DURING the addiction.

The most notable sensations and symptoms I get every day:
- Intense pressure all over my head, and at the base of my neck (blood pressure is normal, tho)
-Occasional pressure/pains in the chest
-Digestive upset, including occasional stomach pain and extreme constipation

I don't know what the link between all these symptoms is, no idea of what the condition is, and no one has been able to pinpoint it for me. My other posts here give more detail.

But here's the point of my post:
Along with the physical problems, I am also extra depressed and lethargic and apathetic, as well as more mentally fogged. My shrink has recommended Wellbutrin XL 150mg daily to help re-focus my mind in this bleak period and decrease my depression. It might be noteworthy to say I'm on 30mg Paxil, which I've taken for years. Wellbutrin is known to slightly potentiate SSRIs.

My question is this:
Has anyone here had symptoms somewhat similar to mine (pressure in the head, mental fogginess, occasional numbness) and also tried Wellbutrin during this period of time? If so, did it help you cope with the physical sensations better, or did it make them worse? This is important.. Anyone?

I have no idea how to fix what is wrong, so I am hoping that perhaps if I can focus my mind and lift my mood a bit with Wellbutrin (haven't tried it yet), maybe I can think less about what's wrong with my physical state. However, I wouldn't try this unless I got input from other people on this.

Please, I'd appreciate any reply I get. thanx!

 
Sponsors Lightbulb
   
Old 10-20-2004, 12:01 AM   #2
Member
 
Join Date: Sep 2004
Posts: 77
octomon HB User
Re: Odd sensations + Wellbutrin!?

Hi Bill,
According to what I've seen, WB works for a lot of people. Based on your post, you should know that it does act as a "kind" of stimulant. I also have rather unusual response to stimulants, and the WB just didn't work for me - makes me very edgy & nervous. Also at the higher end of prescribed dosages, it can cause some mental 'fog'.

I guess you've gotta believe that your doc knows best, and it won't hurt you to try it out. Just thought I would throw in my 2 cents. Best of luck. I'm interested to know your feelings about it if you try it.

octomon

 
Old 10-20-2004, 12:08 AM   #3
Veteran
(male)
 
Join Date: Oct 2004
Location: US
Posts: 450
Benit HB User
Re: Odd sensations + Wellbutrin!?

How long would it take to notice the effects of WB XL 150mg? Keep in mind this is the extended release version of the drug. I got a bunch of samples from the doc so I could try it any day, but am relunctant to because the symptoms I have every day are made worse by the use of any drug.

Do you feel anything the first day or does it take a week? I'd like to know

thanx

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wellbutrin Feedback? tUrRrRa Depression 3 04-22-2010 08:14 AM
Wellbutrin experiences? attheendofmyrope Depression 21 01-30-2008 04:15 PM
meds for removal of smoking sensations WorldInMotion Smoking Cessation 3 06-21-2007 09:51 AM
Abnormal heart sensations due to stress? jmarton Heart Disorders 1 12-31-2006 08:13 AM
Decreased Sensations Egirl Sexual Health - Women 3 07-03-2005 12:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!